I am hypo thyroid and have been for 28 years (I'm 52). I'm post menopausal. In the last six months I do not get night sweats, but do sweat profusely upon waking and more specifically moving. Because it's been happening so much I've done my own observations. It's definitely NOT waking up due to sweating but rather sweating after waking. Can anyone help?
Even though you are post menopausal, other hormones could be causing this; however, are you sure your thyroid medications are adjusted properly?
If you could please post your most current thyroid tests, as well as others that might be pertinent, with reference ranges, members would be able to help assess your situation and possibly make some suggestions.
Sweating is one symptom of being hyperthyroid from over medication.
Thank you Barb135. I did recently have my thyroxine dose increased. The waking sweating was happening long before that. Also, I don't sweat any other time during the day. Whilst my TSH was within the 'normal' range on my medication I was exhibiting all the signs of being hypo thyroid...hair loss, high cholesterol, exhaustion, drooping eyelids, sore muscles, sore joints, and worse, poor cognitive abilities. My GP agreed to up the dosage to that which the endocrinologist suggested four years ago (the GP had systematically dropped the dose due to TSH test results even though the endo thought low range TSH was best for me). That was done three weeks ago. Symptoms haven't improved so was referred to a local endocrinologist. He's starting me on T3 and T4 combination to see if there's an improvement. I've got to get baseline TSH and free T3T4 tests done this week before I make the switch. I'll post the results. The sweating has been going on for 6 months now long before thyroxine was upped.
Your symptoms definitely indicate hypo, and it's interesting that you don't wake up sweating, but sweat upon waking. I wake up sweating, but it gets worse after I'm awake and moving, until I take my shower and end it with cool water; then I'll stop sweating for a while, but it starts again as I get ready for work.
I'll be most interested in seeing your labs when you get them done.
I'm a 38 yr old female on disability for the past couple of years, I can't leave the house, or even function during the morning, until about 1pm. I usually get up around 9 or 10 am and by the time I'm done showering and brushing my teeth I start sweating just before I want to put on my make up to go outside. All I can do is tie my hair back and try to move as little as possible, but that's really difficult. If I do move around, I start to sweat profusely. Too the point, my clothes are soaked, and I'm afraid that I'm going to become dehydrated to the point something is going to happen to me. My skin also shows extreme signs of infection and red marks all over, so although I'd like to wear short sleeve shirts and shorts and I do, I'm really embarrassed by my scars and sores that are all over. It's really starting to effect my life. I can't work, I can't leave my home, I'm lonely, tired and exhausted all the time. I hope that you can recommend something for me to ask a doctor to help me with. Whenever I see a doctor, they say they don't even know what type of tests to send me too or if a specialist doctor might help. I suppose most doctors are try to save money rather than sending their patients for tests or specialist. I don't really understand why no doctor wants to help me get my life back or investigate my symptoms. I'm taking Cloidine 0.1 mg, Metoprolol 75mgs and Mavik 4 mgs for blood pressure, and trintellix 10 mgs for depression. I was on Cipralex 20 mgs for 5 years and these symptoms started about the 5th year, I've been on several different anti-depressants. I also got addicted to benzo's and codiene for muscular and joint pain. I've stop these drugs now, but don't understand my continued symptoms and pain. Can you help me investigate?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.